Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 17, NWS Green Bay, WI

February 25, 2016

NWS Green Bay, WI issued this small craft advisory at Feb 25, 2016, 3:37 AM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2016, 3:37 AM CST (09:37 UTC)
Expired
Feb 26, 2016, 3:40 AM CST
In force
24 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

173 
WHUS73 KGRB 250937
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
337 AM CST THU FEB 25 2016

...GUSTY WINDS AND HIGH WAVES EXPECTED THROUGH TONIGHT...

.A POWERFUL LOW PRESSURE SYSTEM ACROSS THE EASTERN GREAT LAKES
THIS MORNING WILL TRACK THROUGH THE SAINT LAWRENCE SEAWAY
TODAY...ON ITS WAY TO EASTERN QUEBEC TONIGHT. HIGH PRESSURE OVER
THE PLAINS WILL CAUSE THE PRESSURE GRADIENT TO BE VERY TIGHT
ACROSS THE WESTERN GREAT LAKES DURING THIS PERIOD. WINDS ARE
EXPECTED TO GUST TO AROUND 30 KNOTS AT TIMES TODAY...GRADUALLY
DIMINISHING TONIGHT. IN ADDITION WAVES WILL BE ELEVATED DUE TO THE
HIGH WINDS THROUGH TONIGHT. CURRENT OBSERVATIONS DO NOT SHOW ANY
GALE FORCE WINDS ACROSS THE NEARSHORE WATERS. ALTHOUGH THERE MAY
BE A STRAY GUST TO GALE FORCE THIS MORNING...WINDS ARE EXPECTED TO
MAINLY BE BELOW GALE FORCE TODAY. WITH WINDS EXPECTED TO
GRADUALLY DIMINISH DURING THE DAY WILL CANCEL THE GALE WARNING AND
ISSUE A SMALL CRAFT ADVISORY THROUGH TONIGHT FOR THE LAKE MICHIGAN
NEARSHORE WATERS. WINDS AND WAVES WILL EVENTUALLY DIMINISH BELOW
SMALL CRAFT CRITERIA LATE TONIGHT AS HIGH PRESSURE BUILDS IN FROM
THE WEST.

LMZ541>543-251745-
/O.CAN.KGRB.GL.W.0004.000000T0000Z-160226T0000Z/
/O.NEW.KGRB.SC.Y.0017.160225T0937Z-160226T1200Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
337 AM CST THU FEB 25 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST FRIDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTH WINDS TO 30 KNOTS...BECOMING NORTHWEST 15 TO 25
  KNOTS TONIGHT.

* WAVES...5 TO 8 FEET...SUBSIDING TO 3 TO 5 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

KURIMSKI
4 follow-up statements
485 
WHUS73 KGRB 251556
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
956 AM CST THU FEB 25 2016

...GUSTY WINDS AND HIGH WAVES EXPECTED THROUGH TONIGHT...

.A POWERFUL LOW PRESSURE SYSTEM ACROSS THE EASTERN GREAT LAKES
THIS MORNING WILL TRACK THROUGH THE SAINT LAWRENCE SEAWAY TODAY...
ON ITS WAY TO EASTERN QUEBEC TONIGHT. HIGH PRESSURE OVER THE
PLAINS WILL CAUSE THE PRESSURE GRADIENT TO BE VERY TIGHT ACROSS
THE WESTERN GREAT LAKES DURING THIS PERIOD. WINDS ARE EXPECTED TO
GUST TO AROUND 30 KNOTS AT TIMES TODAY...GRADUALLY DIMINISHING
TONIGHT. IN ADDITION WAVES WILL BE ELEVATED DUE TO THE HIGH WINDS
THROUGH TONIGHT. WINDS AND WAVES WILL EVENTUALLY DIMINISH BELOW
SMALL CRAFT CRITERIA LATE TONIGHT AS HIGH PRESSURE BUILDS IN FROM
THE WEST.

LMZ541>543-260000-
/O.CON.KGRB.SC.Y.0017.000000T0000Z-160226T1200Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
956 AM CST THU FEB 25 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* WINDS...NORTH WINDS TO 30 KNOTS...BECOMING NORTHWEST 15 TO 25 
  KNOTS TONIGHT. 

* WAVES...5 TO 8 FEET...SUBSIDING TO 3 TO 5 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
683 
WHUS73 KGRB 252202
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
402 PM CST THU FEB 25 2016

...GUSTY WINDS AND HIGH WAVES EXPECTED THROUGH LATE TONIGHT...

.A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO PULL AWAY FROM THE
EASTERN GREAT LAKES THIS EVENING. HIGH PRESSURE OVER THE PLAINS
WILL CAUSE THE PRESSURE GRADIENT TO BE TIGHT ACROSS THE WESTERN
GREAT LAKES THROUGH LATE TONIGHT. THIS WILL MAINTAIN GUSTY WINDS
ALONG WITH THE HIGH WAVES. WINDS AND WAVES WILL EVENTUALLY
DIMINISH BELOW SMALL CRAFT CRITERIA OVERNIGHT AS HIGH PRESSURE
BUILDS IN FROM THE WEST.

LMZ541>543-260615-
/O.CON.KGRB.SC.Y.0017.000000T0000Z-160226T1200Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
402 PM CST THU FEB 25 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* WINDS...NORTHWEST WINDS 15 TO 25 KTS...WILL EASE TO 10 TO 20 KTS
  BY EARLY FRIDAY MORNING.

* WAVES...3 TO 5 FEET...SUBSIDING TO 2 TO 4 FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
966 
WHUS73 KGRB 260251
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
851 PM CST THU FEB 25 2016

...GUSTY WINDS AND HIGH WAVES WILL SLOWLY EASE OVERNIGHT...

.A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO PULL AWAY FROM THE
EASTERN GREAT LAKES FOR TONIGHT. HIGH PRESSURE OVER THE PLAINS
WILL CAUSE THE PRESSURE GRADIENT TO BE TIGHT ACROSS THE WESTERN
GREAT LAKES. THIS WILL MAINTAIN GUSTY WINDS ALONG WITH THE HIGH
WAVES. WINDS AND WAVES WILL EVENTUALLY DIMINISH BELOW SMALL CRAFT
CRITERIA OVERNIGHT AS HIGH PRESSURE BUILDS IN FROM THE WEST.

LMZ541>543-261100-
/O.CON.KGRB.SC.Y.0017.000000T0000Z-160226T1200Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
851 PM CST THU FEB 25 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* WINDS...NORTHWEST WINDS 15 TO 25 KTS...WILL EASE TO 10 TO 20 
  KTS BY EARLY FRIDAY MORNING. 

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
373 
WHUS73 KGRB 260940
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
340 AM CST FRI FEB 26 2016

...WINDS AND WAVES HAVE SUBSIDED EARLY THIS MORNING...

.A RIDGE OF HIGH PRESSURE BUILDING IN ACROSS THE WESTERN GREAT
LAKES HAS ALLOWED WINDS AND WAVES TO FALL BELOW SMALL CRAFT
ADVISORY CRITERIA EARLY THIS MORNING. THEREFORE THE SMALL CRAFT
ADVISORY HAS BEEN CANCELLED.

LMZ541>543-261045-
/O.CAN.KGRB.SC.Y.0017.000000T0000Z-160226T1200Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
340 AM CST FRI FEB 26 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

A RIDGE OF HIGH PRESSURE BUILDING IN ACROSS THE WESTERN GREAT
LAKES HAS ALLOWED WINDS AND WAVES TO FALL BELOW SMALL CRAFT
ADVISORY CRITERIA EARLY THIS MORNING. THEREFORE THE SMALL CRAFT
ADVISORY HAS BEEN CANCELLED.

$$

KURIMSKI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 25, 3:06 AM CST, 31 minutes earlier.

Area forecast discussion, Feb 25, 3:06 AM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
306 AM CST THU FEB 25 2016

FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND FRIDAY
ISSUED AT 306 AM CST THU FEB 25 2016

A POWERFUL LOW PRESSURE SYSTEM...ANALYZED OVER UPSTATE NEW YORK IN
THE VICINITY OF WATERTOWN THIS MORNING...WILL CONTINUE TO TRACK
NORTHEAST OVER THE ST LAWRENCE SEAWAY TODAY AND EVENTUALLY OVER
EASTERN QUEBEC BY TONIGHT. AS THIS LOW PULLS AWAY...WINDS WILL
BECOME FAVORABLE FOR LAKE EFFECT SNOW OVER THE LAKE EFFECT
SNOWBELT REGION TODAY AND THIS EVENING. HIGH PRESSURE WILL BUILD
IN FROM THE WEST LATER TONIGHT AND FRIDAY...TURNING THE WINDS TO A
WESTERLY DIRECTION...ENDING THE FAVORABLE DIRECTION FOR LAKE
EFFECT BY LATE TONIGHT. SNOWFALL ACCUMULATIONS FROM THE LAKE
EFFECT ARE NOT EXPECTED TO BE PARTICULARLY IMPRESSIVE...WITH AN
INCH OR TWO POSSIBLE ACROSS VILAS COUNTY.

WINDS WILL START OUT GUSTY TODAY AS THE AFOREMENTIONED LOW PULLS
AWAY TODAY...WITH GUSTS OF 30 TO 40 MPH ACROSS THE LAKESHORE
COUNTIES. WINDS ARE EXPECTED TO BE BELOW ANY WIND ADVISORY
CRITERIA AS THE BEST WINDS HAVE ALREADY BEEN HAD WITH THIS SYSTEM
WITH WINDS EXPECTED TO DIMINISH THROUGHOUT THE DAY GIVEN THE
PRESSURE GRADIENT EASING. IN ADDITION ANY HOPE OF DOOR COUNTY
REACHING CRITERIA FROM THE BAY IS ALMOST NIL GIVEN THE BAY IS
CURRENTLY ICE COVERED. THEREFORE NO HEADLINES ARE ANTICIPATED WITH
THIS ISSUANCE.

TEMPERATURES TODAY WILL BE COOLER...WITH HIGHS FROM THE MIDDLE 20S
TO THE LOWER 30S. LOWS TONIGHT WILL ALSO BE COOLER...WITH LOWS
RANGING FROM AROUND 10 DEGREES ACROSS NORTH CENTRAL WISCONSIN...TO
AROUND 20 ACROSS EAST CENTRAL WISCONSIN. LOWS TONIGHT WILL DEPEND
ON CLOUD COVER. CURRENT LOWS ARE EXPECTED TEMPERATURES WITH MOSTLY
CLOUDY SKIES...IF THE HIGH CAN BREAK LOOSE SOME CLOUDS
TEMPERATURES COULD PLUMMET FURTHER. HIGHS THURSDAY WILL BE SIMILAR
TO TODAY...GENERALLY IN THE UPPER 20S TO LOWER 30S.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY
ISSUED AT 306 AM CST THU FEB 25 2016

MID LEVEL FLOW ACROSS THE REGION IS FORECAST TO TRANSITION FROM
NORTHWEST TO A MORE ZONAL PATTERN EARLY IN THE WEEKEND AS A
WESTERN RIDGE FLATTENS OUT WHILE IT APPROACHES THE REGION. THIS
WILL LEAD TO A WARM...FOR LATE FEBRUARY...WEEKEND. HOWEVER...THE
ZONAL PATTERN IS SHORT-LIVED AND A MID LEVEL TROUGH AND SURFACE
COLD FRONT WILL BRING PRECIPITATION TO THE FORECAST AREA ON SUNDAY
AS WELL AS COLDER TEMPERATURES FOR THE START OF THE UPCOMING WORK
WEEK. HIGHS SHOULD BE SLIGHTLY BELOW NORMAL AGAIN TUESDAY AND
WEDNESDAY.

SNOW IS LIKELY ACROSS NORTH CENTRAL WISCONSIN ON SUNDAY. THERE IS
A CHANCE FOR RAIN OR MIXED RAIN AND SNOW FOR THE REST OF THE
AREA...CHANGING TO MOSTLY RAIN AS TEMPERATURES WARM UP DURING THE
AFTERNOON. PRECIPITATION CHANCES DECREASE ON SUNDAY NIGHT AS THE
SURFACE SYSTEM AND MID LEVEL TROUGH DEPART...BUT INCREASE AGAIN AT
MOST LOCATIONS AS ANOTHER MID LEVEL TROUGH AND SURFACE COLD FRONT
MOVE IN FROM THE NORTHWEST. PRECIPITATION TYPE MAY BE AN ISSUE
ACROSS CENTRAL AND EASTERN WISCONSIN AS TEMPERATURES WARM ABOVE
FREEZING DURING THE DAY AND COOL OFF AGAIN AT NIGHT. SNOW CHANCES
PERSIST THROUGH MONDAY NIGHT IN EASTERN WISCONSIN...BUT AFTER THAT
THE FORECAST LOOKS GENERALLY DRY THROUGH WEDNESDAY.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1037 PM CST WED FEB 24 2016

EXPECT MAINLY MVFR CIGS WITH GUSTY NORTH WINDS TONIGHT INTO
THURSDAY MORNING AS A LARGE LOW PRESSURE SYSTEM TRACKS OVER THE
OHIO VALLEY...AND WELL EAST OF THE AREA. SOME IMPROVEMENT TO CIGS
BY THURSDAY AFTERNOON WITH DIMINISHING WINDS AS THE SYSTEM MOVES
EASTWARD AND A RIDGE OF HIGH PRESSURE APPROACHES FROM THE WEST.
&&

.MARINE...
ISSUED AT 306 AM CST THU FEB 25 2016

A POWERFUL LOW PRESSURE SYSTEM ACROSS THE EASTERN GREAT LAKES
THIS MORNING WILL TRACK THROUGH THE SAINT LAWRENCE SEAWAY
TODAY...ON ITS WAY TO EASTERN QUEBEC TONIGHT. HIGH PRESSURE OVER
THE PLAINS WILL CAUSE THE PRESSURE GRADIENT TO BE VERY TIGHT
ACROSS THE WESTERN GREAT LAKES DURING THIS PERIOD. WINDS ARE
EXPECTED TO GUST TO AROUND 30 KNOTS AT TIMES TODAY...GRADUALLY
DIMINISHING TONIGHT. IN ADDITION WAVES WILL BE ELEVATED DUE TO THE
HIGH WINDS THROUGH TONIGHT. CURRENT OBSERVATIONS DO NOT SHOW ANY
GALE FORCE WINDS ACROSS THE NEARSHORE WATERS. ALTHOUGH THERE MAY
BE A STRAY GUST TO GALE FORCE THIS MORNING...WINDS ARE EXPECTED TO
MAINLY BE BELOW GALE FORCE TODAY. WITH WINDS EXPECTED TO
GRADUALLY DIMINISH DURING THE DAY WILL CANCEL THE GALE WARNING AND
ISSUE A SMALL CRAFT ADVISORY THROUGH TONIGHT FOR THE LAKE MICHIGAN
NEARSHORE WATERS. WINDS AND WAVES WILL EVENTUALLY DIMINISH BELOW
SMALL CRAFT CRITERIA LATE TONIGHT AS HIGH PRESSURE BUILDS IN FROM
THE WEST.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....KURIMSKI
LONG TERM......MG
AVIATION.......TDH
MARINE.........KURIMSKI
Hazardous weather outlook, Feb 24, 2:48 PM CST, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
248 PM CST WED FEB 24 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-252100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
248 PM CST WED FEB 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

WINDY CONDITIONS IN EAST-CENTRAL WISCONSIN MAY RESULT IN ADDED
DIFFICULTY FOR DRIVERS OF HIGH PROFILE VEHICLES TONIGHT.

LAKE-EFFECT SNOW SHOWERS FROM LAKE SUPERIOR COULD RESULT IN
LOCALLY HAZARDOUS TRAVEL CONDITIONS IN THE SNOWBELT OF NORTH-
CENTRAL WISCONSIN TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

LAKE-EFFECT SNOW SHOWERS OVER VILAS COUNTY ON THURSDAY INTO
THURSDAY NIGHT MAY RESULT IN HAZARDOUS TRAVEL CONDITIONS IN
SPOTS.

THERE IS A CHANCE OF ACCUMULATING SNOW ON SUNDAY AND SUNDAY
NIGHT...BUT IT IS TOO EARLY TO DETERMINE EXACT SNOWFALL AMOUNTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-252100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
248 PM CST WED FEB 24 2016

.DAY ONE...TONIGHT

NORTH GALES ARE EXPECTED ON LAKE MICHIGAN TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

NORTH GALES WILL CONTINUE ON LAKE MICHIGAN THURSDAY.

SKOWRONSKI/KALLAS

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.